Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 206, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2006, 4:11 PM CDT for Vermilion County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 19, 2006, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:36 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 19, 3:36 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 336 PM CDT MON JUN 19 2006 .DISCUSSION... SFC BOUNDARY ALMOST ALL THE WAY THRU THE CWA THIS AFTERNOON...BUT STEADY WAA AND BACKING WINDS BRINGING PLENTY OF WARM AIR FUEL TO DEVELOPING THUNDERSTORMS WITH RESPONSE TO A VIGOROUS VORT MAX MOVING THRU. WITH BREAKING WEATHER...WILL KEEP THIS SHORT AND SWEET. MODELS DIFFER GREATLY IN THE EXTENDED AS FAR AS TIMING...THOUGH FOR THE MOST PART...EVERYTHING ELSE WILL BE JUST FINE. USED A BLEND IN THE SHORT TERM...MORE OR LESS JUST MILD ADJUSTMENTS IN THE LONG TERM. SHORT TERM...TONIGHT THROUGH WEDNESDAY... SHORT WAVE ON THE MOVE THROUGH THE REGION NOW...WITH MOSTLY WEST/NORTHWESTERLY FLOW...JUST ON THE BACKSIDE OF AN ADVANCING TROF. TROF AXIS EXTENDING FROM HUDSON BAY THROUGH MI/IN/IL. VAGUE RIDGING OVER THE CENTRAL PLAINS. TONIGHT...BEHIND ADVANCING STORMS...FLOW WILL CONTINUE TO BECOME SLIGHTLY MORE ZONAL WITH VARIOUS IMPULSES RIDING ALONG A FLUCTUATING SURFACE BOUNDARY MOVING BACK NORTH AS A WARM FRONT TONIGHT. TUESDAY NIGHT/WED...MODELS ARE HINTING AT MCS DEVELOPMENT...HAVE UPPED THE POPS SLIGHTLY. COOLED TEMPS SLIGHTLY WITH COLD POOL AND CLOUD COVER FOR WEDNESDAY. LONG TERM...THURSDAY THROUGH MONDAY... CHANCES FOR PRECIP CONTINUE THROUGH THE WEEK FOR CENTRAL ILLINOIS...AS SFC BOUNDARY CONTINUES TO MOVE BACK AND FORTH OVER THE REGION...WITH A STREAM OF SMALL IMPULSES RIDING ALONG THE MORE ZONAL FLOW ALOFT. AS THE WEEKEND APPROACHES...MODELS BEGIN TO BUILD A RIDGE OVER THE WRN CONUS...EVENTUALLY BRINGING A WAVE PATTERN BACK TO THE ERN HALF OF THE COUNTRY...AND DEVELOPING AN UPPER LEVEL TROF OVER THE GREAT LAKES. ALSO ON SATURDAY...WAVE PREVIOUSLY MENTIONED IN FORECAST DISCUSSION ON 00Z GFS IS FALLING APART WITH SUCCESSIVE MODEL RUNS /12Z/...AND WILL NOT BE PUT IN FOR THIS FORECAST EITHER. DRY FOR REST OF FORECAST PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Jun 19, 11:25 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT MON JUN 19 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1125 AM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY NEAR I-57 WILL PUSH EAST ACROSS EASTERN ILLINOIS THIS AFTERNOON...COLLIDING WITH A HUMID AND VERY UNSTABLE AIR MASS. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL RACE SOUTHEAST ACROSS CENTRAL ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON...AND BECOME MORE WIDESPREAD OVER EASTERN ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING EAST OF I-55...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. LARGE HAIL...VERY HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT WILL LINGER ACROSS THE AREA THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK OF THUNDERSTORMS WITH THEM. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. MONITOR LATER OUTLOOKS FOR UPDATES ON THE ACTIVE WEATHER PATTERN EXPECTED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF I-55 BETWEEN NOON AND 7 PM. KMH/BAK
In the hours before
Local storm report, Jun 19, 3:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL STANFORD 40.43N 89.22W
06/19/2006 M1.00 INCH MCLEAN IL EMERGENCY MNGR
&&
SCHAFFERLocal storm report, Jun 19, 3:04 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG STANFORD 40.43N 89.22W
06/19/2006 MCLEAN IL EMERGENCY MNGR
TREE LIMBS DOWN IN STANFORD. WINDS ESTIMATED AT 60 MPH.
&&
SCHAFFERLocal storm report, Jun 19, 3:09 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BLOOMINGTON 40.48N 88.97W
06/19/2006 M0.75 INCH MCLEAN IL NWS EMPLOYEE
WINDS ESTIMATED AT 55 MPH.
&&
SCHAFFERLocal storm report, Jun 19, 3:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL BLOOMINGTON 40.48N 88.97W
06/19/2006 M1.00 INCH MCLEAN IL TRAINED SPOTTER
QUARTER SIZED HAIL ON THE SOUTH SIDE OF BLOOMINGTON.
&&
SCHAFFERLocal storm report, Jun 19, 3:35 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG BLOOMINGTON 40.48N 88.97W
06/19/2006 MCLEAN IL TRAINED SPOTTER
TWO TREES DOWN ON THE SOUTH SIDE OF BLOOMINGTON.
&&
SCHAFFERLocal storm report, Jun 19, 3:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CLINTON 40.15N 88.96W
06/19/2006 DE WITT IL EMERGENCY MNGR
TREE DOWN ON IL ROUTE 54 IN CLINTON
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 27 min |
| Jun 19, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
| Jun 19, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 37 min |
| Jun 19, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 57 min |
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 30 min |
| Jun 19, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 32 min |
| Jun 19, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.